Texas, 2024Heat in Texas, June 11 to 14, 2024
June 11 to 14, 2024 · NWS CRP · 10 events in 5 counties and zones
Summer ridge heat pattern caused heat index values of 110-114 across southern Coastal Bend and Brush Country.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Summer ridge heat pattern caused heat index values of 110-114 across southern Coastal Bend and Brush Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 11, 11:44 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 11:44 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1244 PM CDT Tue Jun 11 2024
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 302 AM CDT Tue Jun 11 2024
Key Messages:
- Minor to moderate heat-related impacts are expected today and
Wednesday across South Texas.
- Low (10-20%) chance of showers and thunderstorms today and
tonight, increasing to a medium (20-30%) chance on Wednesday.
A northwest flow aloft will continue to bring embedded short waves
southeastward across TX today. Moisture across S TX is limited to
the lower levels with PWATs generally 1.5-1.7 inches most of the
day. Models prog convection to develop across north and northwest TX
and show the convection moving south and approaching the northern
tier of the CWA by this afternoon/evening. Several models bring the
convection into the northern Brush Country while others show the
Victoria Crossroads. Some models keep S TX rain free. With the
variation in model solutions, went with a blend and show a low (10-
20%) chance of showers and thunderstorms from Cotulla to Victoria
for today into this evening.
PWATs are progged to increase to around 2 inches tonight, however,
increasing CIN through 06Z tonight will inhibit convective
development. Could begin to see some convection redevelop toward
early Wednesday morning, mainly across the eastern CWA. Rain chances
increase to a low to medium (20-40%) chance Wednesday with another
embedded short wave tracking south across the region. Model
solutions continue to vary with placement and timing of the storms,
therefore, kept a more broad brushed chance across the eastern CWA
where moisture and instability are forecast to be the greatest.
Highs will be near to above normal today and Wednesday with
Wednesday's highs a couple of degrees cooler with increased
convection in the area. Heat Index values will generally range from
around 100 across the Victoria Crossroads to around 107 across the
remainder of S TX each afternoon.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 302 AM CDT Tue Jun 11 2024
Key Messages:
- Minor to moderate risk of heat-related impacts through Saturday,
increasing to moderate to major early next week
- Increasing moisture and rain chances next week
Back-end remnants of a passing mid-level shortwave and PWAT values
around 2.0" will keep a low chance (20%) of showers and
thunderstorms over the Coastal Plains Wednesday night and Thursday.
A ridge will move from northern Mexico into the southern Great
Plains Thursday night into Friday, causing subsidence and rain-free
conditions across South Texas.
This weekend going into early next week most of Texas will be
located in a mid-level col, saddling between highs over western
Mexico and the SE CONUS and lows over the southern Great Plains and
the southwestern Gulf of Mexico. A col can cause an unsettling
weather pattern as moisture accumulates. We'll see rain chances
increase over the waters but then move inland early next week as an
inverted surface to mid-level trough combines with above normal
moisture. The ECMWF is the wettest solution with a potent inverted
mid-level trough persisting for multiple days over South Texas with
PWATs over 2.5" but the GFS takes the trough northward and develops
a weak closed low.
We'll need to keep a close eye on the tropics as 00Z deterministic
runs of the ECMWF/GFS/CMC/ICON develop a surface area of low
pressure early next week over the Bay of Campeche. Considering the
potential tropical moisture increase and inverted troughing, have
low rain chances returning Sunday, increasing to low to medium
chances (20-40%) next Monday. The risk of heat-related impacts will
likely increase as our dewpoints climb to near 80. However, if rain
and sky cover increases in future forecasts, we can expect the heat
risk to decrease.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Tue Jun 11 2024
VFR ceilings will prevail across all TAFs sites through this
evening. MVFR ceilings will move in briefly at a couple of TAF
sites around daybreak tomorrow (ALI and COT). Elsewhere, VFR
ceilings will continue to persist through the remainder of the TAF
period. There is a low chance for VCSH this evening into tonight
for a couple of sites (COT and VCT).
&&
.MARINE...
Issued at 302 AM CDT Tue Jun 11 2024
Weak to moderate onshore winds are anticipated each afternoon,
diminishing to weaker levels overnight. There will be a low to
medium chance of showers and storms each afternoon, primarily
over the open waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 95 79 93 77 / 10 10 30 10
Victoria 95 74 91 74 / 20 20 40 20
Laredo 102 79 100 79 / 0 10 10 10
Alice 99 76 96 74 / 10 10 30 20
Rockport 93 80 92 79 / 10 10 40 10
Cotulla 101 79 98 78 / 10 10 10 10
Kingsville 97 78 96 76 / 10 10 30 20
Navy Corpus 92 82 91 81 / 10 10 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...TE
LONG TERM....EMF
AVIATION...NP/92
In the hours before
Special weather statement, Jun 11, 8:52 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
952 AM CDT Tue Jun 11 2024
TXZ242>247-342>347-442-443-447-112100-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Rockport, Fulton, Holiday Beach, Refugio, Woodsboro, Long Mott,
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass,
Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor,
and Port Aransas
952 AM CDT Tue Jun 11 2024
...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...
The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.
NMP
Heat, Inland Kleberg County
- When
- June 11, 1:56 PM CST to 5:56 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
Heat, Inland San Patricio County
- When
- June 11, 2:15 PM CST to 4:15 PM CST
- Where
- Inland San Patricio County forecast zone
- Reported by
- ASOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Inland San Patricio observed heat index values of 110-114.
Heat, Inland Nueces County
- When
- June 11, 2:55 PM CST to 4:15 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Inland Nueces observed heat index values of 110-114.
Heat, Inland Nueces County
- When
- June 12, 1:51 PM CST to 4:57 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Inland Nueces observed heat index values of 110-114.
Heat, Inland Kleberg County
- When
- June 12, 1:56 PM CST to 6:09 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
Heat, Inland Kleberg County
- When
- June 13, 2:56 PM CST to 6:56 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
Heat, Jim Wells
- When
- June 13, 3:53 PM CST to 5:53 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Jim Wells observed heat index values of 110-114.
Heat, Inland Nueces County
- When
- June 13, 4:15 PM CST to 4:35 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Inland Nueces observed heat index values of 110-114.
Heat, Webb
- When
- June 13, 4:56 PM CST to 5:56 PM CST
- Where
- Webb forecast zone
- Reported by
- ASOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Webb observed heat index values of 110-114.
Heat, Inland Kleberg County
- When
- June 14, 12:56 PM CST to 4:56 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Inland Kleberg observed heat index values of 110-114.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 11 to 12, 202410 deaths · 4 events
- Flooding in Florida, June 11, 2024$11 million · 3 events
- Flash Flooding and Flooding in Florida, June 11 to 16, 2024$7.1 million · 52 kt wind · 11 events
- Wildfire in Colorado, June 11 to 21, 2024$1.0 million · 1 event
- Damaging Winds in Texas, June 11, 2024$68,000 · 87 kt wind · 5 events
- Heat in California, June 11, 20245 injured · 1 event
- Excessive Heat in Puerto Rico, June 11 to 15, 202424 events
- Heat in California, June 11 to 12, 202416 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 11 to 12, 202413 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 11 to 12, 20245 events
- Flood and Damaging Winds in Florida, June 11, 2024$5,000 · 50 kt wind · 5 events
- Drought in Texas, June 11 to 19, 20244 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196726, 1196728, 1196727, 1196733, 1196730, 1196812, 1196814, 1196813, 1196815, 1196816.